Format

Send to

Choose Destination
Korean J Pediatr. 2016 Dec;59(12):490-493. doi: 10.3345/kjp.2016.59.12.490. Epub 2016 Dec 31.

Accidental ingestion of E-cigarette liquid nicotine in a 15-month-old child: an infant mortality case of nicotine intoxication.

Author information

1
Department of Pediactrics, Hallym University Sacred Heart Hospital, Hallym University College of Medicine, Anyang, Korea.

Abstract

Electronic cigarettes are novel tobacco products that are frequently used these days. The cartridge contains liquid nicotine and accidental poisoning, even with a small oral dose, endangers children. We present here a mortality case of a 15-month-old child who ingested liquid nicotine mistaking it for cold medicine. When the emergency medical technicians arrived, she was found to have pulseless electrical activity. Spontaneous circulation was restored after approximately 40 minutes of cardiopulmonary resuscitation. The cotinine level in her urine was 1,716 ng/mL. Despite intensive supportive care, severe anoxic brain injury was found on computed tomography and the child ultimately died. This fatality highlights the need for public health efforts to minimize such accidents.

KEYWORDS:

E-cigarettes; Intoxication; Liquid nicotine

Conflict of interest statement

No potential conflict of interest relevant to this article was reported.

Supplemental Content

Full text links

Icon for Publishing M2Community Icon for PubMed Central
Loading ...
Support Center